Alert archive / Montana / Winter Storm Watches in 2007
Winter Storm Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm watch at Dec 29, 2007, 2:50 AM MST. It took effect at Dec 30, 2007, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 2:50 AM MST (09:50 UTC)
- In effect from
- Dec 30, 2007, 11:00 AM MST
- Expired
- Dec 30, 2007, 3:55 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 290950 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 250 AM MST SAT DEC 29 2007 ...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF SOUTHWEST AND CENTRAL MONTANA... .PERIODS OF SNOW WILL CONTINUE TO AFFECT THE MOUNTAINS OF SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT TODAY. A STRONGER STORM SYSTEM WILL MOVE INTO THE REGION THIS EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY SNOW AND AREAS OF BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT MOUNTAINS AND THE SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND NIGHT. MTZ009-048-292200- /O.UPG.KTFX.WS.A.0020.071230T0100Z-071231T0000Z/ /O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 250 AM MST SAT DEC 29 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ008-015-055-292200- /O.UPG.KTFX.WS.A.0020.071230T0100Z-071231T0000Z/ /O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 250 AM MST SAT DEC 29 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL DETERIORATE RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ014-292200- /O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 250 AM MST SAT DEC 29 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-054-292200- /O.NEW.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/ CASCADE-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD... WHITE SULPHUR SPRINGS 250 AM MST SAT DEC 29 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS ...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS SUNDAY AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS45 KTFX 292146 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 246 PM MST SAT DEC 29 2007 ...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF SOUTHWEST AND CENTRAL MONTANA... .A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION THIS EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY SNOW AND AREAS OF BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT MOUNTAINS AND THE SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND NIGHT. MTZ009-014-048-300500- /O.CON.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 246 PM MST SAT DEC 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ008-015-055-300500- /O.CON.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 246 PM MST SAT DEC 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST SUNDAY. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL DETERIORATE RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-054-300500- /O.CON.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/ CASCADE-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD... WHITE SULPHUR SPRINGS 246 PM MST SAT DEC 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS ...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS SUNDAY AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KTFX 300443 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 943 PM MST SAT DEC 29 2007 ...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF SOUTHWEST AND CENTRAL MONTANA... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION TONIGHT WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY SNOW AND AREAS OF BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT MOUNTAINS AND THE SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND NIGHT. MTZ009-014-048-301300- /O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 943 PM MST SAT DEC 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ008-015-055-301300- /O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 943 PM MST SAT DEC 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET. A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL DETERIORATE RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-054-301300- /O.CON.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/ CASCADE-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD... WHITE SULPHUR SPRINGS 943 PM MST SAT DEC 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS. A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS ...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS...SUNDAY AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KTFX 301055 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MST SUN DEC 30 2007 ...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE MOUNTAINS WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT. MTZ012-050-054-301200- /O.CAN.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/ CASCADE-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD... WHITE SULPHUR SPRINGS 355 AM MST SUN DEC 30 2007 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WATCH. PERIODS OF SNOW AND AREAS OF BLOWING SNOW WILL AFFECT THE LITTLE BELT...CASTLE AND NORTHERN CRAZY MOUNTAINS THIS AFTERNOON AND TONIGHT. HOWEVER...SNOW ACCUMULATION AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT ENOUGH TO WARRANT A WARNING. AS A RESULT...THE WINTER STORM WATCH HAS BEEN CANCELLED. ALTHOUGH WARNING LEVEL CONDITIONS ARE NO LONGER EXPECTED...TRAVELERS ON HIGHWAY 89 SHOULD STILL EXERCISE CAUTION AND BE PREPARED FOR WINTER DRIVING CONDITIONS. $$ MTZ009-014-048-302200- /O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 355 AM MST SUN DEC 30 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET. A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE TODAY. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS. $$ MTZ008-015-055-302200- /O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN... WEST YELLOWSTONE 355 AM MST SUN DEC 30 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 6500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 6500 FEET...MAINLY IN SOUTHERN PORTIONS OF BEAVERHEAD...MADISON AND GALLATIN COUNTIES. A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE MOUNTAINS OF FAR SOUTHWEST MONTANA TODAY. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. THE BRUNT OF THE SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED IN SOUTHERN PORTIONS OF THE WARNING AREA NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE POTENTIALLY DANGEROUS WINTER WEATHER CONDITIONS. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Dec 28, 10:30 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 10:30 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 PM MST FRI DEC 28 2007 UPDATED AVIATION DISCUSSION .UPDATE... TONIGHT...UPDATE TO ZONES PLANNED BY 930...A WEAK SHORTWAVE IS APPROACHING THE ROCKIES AND WILL BE CROSSING THE DIVIDE EARLY SATURDAY. MOISTURE ASSOCIATED WITH THIS SHORTWAVE REMAINS RATHER SHALLOW AND WITH QUICK MOVEMENT OF THE SYSTEM...PRECIP AMOUNTS WILL REMAIN LOW. THE WESTERN MOUNTAINS AND SOUTHWEST ZONES WILL BE AFFECTED THE MOST WITH THE PLAINS REMAINING DRY. WILL LOWER POPS...ESPECIALLY THIS EVENING...AND RAISE TEMPS TO ACCOUNT FOR CONTINUED WINDS THROUGH THE NIGHT. ZELZER && .AVIATION... UPDATED 0530Z. A SOMEWHAT MOIST AND UNSTABLE WEST-NORTHWEST FLOW ALOFT WILL PERSIST OVER THE REGION THROUGH THE NEXT 24HRS. THIS WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SNOW SHOWERS TO THE MOUNTAINS OF WESTERN MT...WITH WIDELY SCATTERED SNOW SHOWERS FARTHER EAST OVER THE HIGHER TERRAIN OF CENTRAL AND SW MT AND LITTLE OR NO PRECIPITATION OVER THE PLAINS. VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY AFTERNOON AT MOST TERMINALS WITH LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCUREMENT OVER HIGHER TERRAIN...ESPECIALLY PREVALENT ALONG AND WEST OF THE CONTINENTAL DIVIDE. A STRONGER DISTURBANCE EMBEDDED IN THE FLOW WILL REACH WESTERN MT LATE SATURDAY WITH CONDITIONS DETERIORATING OVER SW MT SATURDAY EVENING AS SNOW INCREASES. HOENISCH && .PREV DISCUSSION... (ISSUED 424 PM MST FRI DEC 28 2007) DISCUSSION... TONIGHT THROUGH SUNDAY...ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEKEND AS A PACIFIC STORM SYSTEM APPROACHES THE AREA. MOIST WESTERLY FLOW ALOFT IS ALREADY IN PLACE FOR MOUNTAIN SNOW OVERNIGHT. SNOW WILL GRADUALLY SPREAD OUT INTO THE PLAINS AND INCREASE OVER THE MOUNTAINS BY SATURDAY AFTERNOON. THE MOST SIGNIFICANT SNOW FROM THE SYSTEM WILL FALL SATURDAY NIGHT AND SUNDAY OVER THE MOUNTAINS OF SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT...THE UPPER LEVEL JET DRAGS A LITTLE TOO FAR SOUTH FOR BIG SNOWS OVER THE PLAINS. AT THE SAME TIME WESTERLY WINDS WILL BE ON THE INCREASE WHICH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. CURRENT WINTER STORM WATCH LOOKS REALLY GOOD SO WILL JUST REFRESH THE STATEMENT AND LEAVE IT AS IS. TEMPERATURES MAY PROVE TO BE TRICKY THROUGH THE SHORT TERM. MODEL GUIDANCE IS ALL QUITE COLD DUE TO COLDER AIR COMING SINKING IN VIA THE TROUGH BUT THICK CLOUD COVER AND MIXING FROM THE GUSTY WINDS WILL BOTH SERVE TO KEEP TEMPERATURES UP. DECIDED TO LOWER TEMPS SLIGHTLY BUT STILL WENT WELL ABOVE GUIDANCE. THOMSON SUNDAY NIGHT THROUGH FRIDAY NIGHT...THE REMNANTS OF A PACIFIC STORM SYSTEM IS EXPECTED TO LINGER OVER THE FORECAST AREA SUNDAY NIGHT AND THROUGH THE DAY MONDAY. A BRIEF BLAST OF COLD AIR WILL MOVE INTO THE FORECAST AREA FROM CANADA DURING SUNDAY EVENING AS WELL...WITH A REMARKABLE DECREASE IN TEMPERATURE EVIDENT BY MONDAY MORNING. AREAS OF SNOW WILL RECEDE TO THE MOUNTAINS BY MONDAY AFTERNOON IN THE PRESENCE OF UNSTABLE NORTHWESTERLY FLOW ALOFT. THIS COOLER TREND WILL EXTEND THROUGH MONDAY NIGHT...AS AN AMPLIFYING RIDGE OF HIGH PRESSURE MOVES INTO THE WESTERN CONUS. CURRENT MODEL GUIDANCE SUGGESTS THAT TEMPERATURES WILL WARM SLOWLY FROM MONDAY TO TUESDAY...HOWEVER THE ANTICIPATED STRENGTH OF THIS HIGH PRESSURE WILL SURELY RESULT IN A RAPID WARMUP. THE RIDGE WILL MOVE IN THE CENTRAL CONUS BY THURSDAY...WITH A DISTURBED SOUTHWESTERLY FLOW ALOFT PRESENT THROUGH THE END OF THE PERIOD. WEAK FORCING IN THIS SOUTHWESTERLY FLOW WILL MAINTAIN A THREAT OF MOUNTAIN SNOW SHOWERS OVER SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE...HOWEVER TEMPERATURES WILL REMAIN ABOVE THE SEASONAL AVERAGE IN THIS FLOW REGIME AS WELL. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 23 33 19 29 / 10 20 20 30 CTB 18 28 10 27 / 10 10 30 30 HLN 22 33 20 31 / 10 30 40 30 BZN 14 32 17 29 / 10 30 50 40 WEY 8 19 10 18 / 30 60 60 60 DLN 14 28 17 26 / 30 30 50 50 HVR 10 28 12 27 / 10 10 30 30 LWT 15 32 16 27 / 10 10 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR MTZ008-009-015-048-055. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 28, 4:05 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 405 AM MST FRI DEC 28 2007 MTZ008-009-015-048-055-291230- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-GALLATIN- 405 AM MST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM SYSTEM WILL MOVE INTO THE REGION BY SATURDAY EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT SATURDAY NIGHT AND SUNDAY. A WINTER STORM WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND PORTIONS OF SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>054-291230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 405 AM MST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:50 AM MST | Winter Storm Warning | TFX | 36 hr |
Nearby
Winter Storm Watches in Montana, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.